Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Optic nerve irritation?
Nov 21, 2012

I have been living with AIDS for over 4 yrs, I currently take Atripula and bactrim daily. I just had my first eye exam in over 15 year. The Optometrist tested my eye pressure for Glaucoma and it was negative. But he did a dilated eye exam and said my optic nerve looked like the first stages of Glaucoma, and refferred me to a Ophthalmologist. My clinic can not afford [nor can I] a Ophthalmologist visit. But, I don't want to go blind. Is there any possibility that the nerve damage/inflammation that he saw is a reaction to meds or another AIDS side effect? I don't know how I could have nerve damage by Glaucoma without increased eye pressure.

Response from Dr. Henry

Nerve problems can be subtle to diagnose in early stages-highly recommend seeing an ophthalmologist. Glaucoma is common in the general population-I am uncertain whether there is an increased risk in HIV+ patients--I have not seen data that clearly links HIV infection or specific modern HIV regimens to increased risk for glaucoma. If any reader is aware of a paper linking HIV infection or Atripla to glaucoma or optic nerve problems please post. KH



Previous
lypoatrophy
Next
Atripla/Generic

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement